MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 20G X 8 CM WITH GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 BASIC KIT 20G X 8 CM WITH GUARDIVA; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The device has not been returned to the manufacturer for evaluation.Device not returned.
 
Event or Problem Description
It was reported, writer was placing a midline on patient.Writer was using powerglide pro 20g 8cm.Ref f120087t lot regw1332 writer placed midline in vessel, advanced the guidewire with no resistance, then proceeded to advance the catheter but met resistance once about 4 cm was advanced.Writer removed the midline, and the patient was found to still have about 4 cm of catheter still in their arm.Md notified.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of available complaint information and an evaluation of the available sample evidence, the following was concluded: the complaint of a damaged midline catheter was confirmed.The product returned for evaluation was 20ga x 8cm powerglide pro midline catheter.The catheter had been advanced and was separated from the housing assembly.The safety was engaged over the needle tip.Usage residues were observed throughout the catheter, which was returned in two segments which shared a complete break approximately midway along the catheter shaft.The break in the catheter shaft exhibited a tapered profile.Microscopic inspection of the break surface revealed a partially glossy and partially granular fracture surface.A longitudinally aligned scoring mark was observed on the inside surface of the catheter shaft leading into the fracture site.Microscopic inspection of the distal end of the catheter revealed the edges of the tip to be buckled inward.The fracture features were consistent with damage caused by contact between the catheter shaft and the tip of the introducer needle.Such damage can occur if the catheter is withdrawn onto the needle shaft and if the needle is re-inserted into the catheter following catheter advancement.Further, the deformation of the catheter tip suggested that some resistance may have been encountered during device insertion which may have contributed to manipulation/withdrawal of the catheter following initially attempted insertion.
 
Event or Problem Description

Brand Name
BASIC KIT 20G X 8 CM WITH GUARDIVA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17008213
Report Number3006260740-2023-02123
Device Sequence Number7031980
Product Code FOZ
UDI-Device Identifier00801741140471
UDI-Public(01)00801741140471
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberN/A
Device Catalogue NumberF120087T
Device Lot NumberREGW1332
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown